About MEAJO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions to authors | Online submission | Subscribe | Advertise | Contact | Login 
Middle East African Journal of Ophthalmology Middle East African Journal of Ophthalmology
Users Online: 1202   Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2020  |  Volume : 27  |  Issue : 1  |  Page : 59-61

Corneal thinning induced by self-administered alum substance: A case report and analysis of the active components


Department of Emergency, King Khaled Eye Specialist Hospital, Riyadh, Saudi Arabia

Correspondence Address:
Dr. Huda Al-Ghadeer
Department of Emergency, King Khaled Eye Specialist Hospital, P.O. Box 7191, Riyadh 11462
Saudi Arabia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/meajo.MEAJO_215_19

Rights and Permissions

We report a case of severe ocular injury and impaired vision after self-administration of alum. A 56-year-old female administered an alum substance in the left eye and experienced severe corneal thinning, a scar, and decreased vision. The active compounds in the alum substance were analyzed using scanning electron microscopy. When topically administered, alum may cause severe ocular injury. Public awareness, early recognition of the injuries, and timely intervention may prevent permanent ocular damage.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed81    
    Printed1    
    Emailed0    
    PDF Downloaded15    
    Comments [Add]    

Recommend this journal